MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Granuloma (1876); Hypersensitivity/Allergic reaction (1907); Ulcer (2274)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a venaseal closure procedure on (b)(6) 2025.Only one leg was treated.The physician chose not to use the blue introducer.There were no challenges or deviations related to location of catheter tip prior to initial delivery of adhesive.The catheter tip was 5cm caudal to sfj.Thirteen days after the procedure ((b)(6) 2025), the patient experienced a hypersensitivity response and was prescribed benadryl.A few days later, the patient presented to the emergency room with a rash across the torso, neck, and face and was prescribed prednisone.The hypersensitivity response resolved, as the patient did not return for further evaluation of the rash.Approximately two months after the procedure ((b)(6) 2025), the patient presented to the clinic with an ulcer/wound formation on the medial left knee and proximal calf, corresponding to the area of pre-operative larger varicose veins.There was also a scabbed over area at the location of the procedural access site and a granuloma near the access site within 5 cm.The granuloma was still present at the time of reporting.The patient was referred to infectious disease.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received reported the md referred the patient to infectious disease.They have a call in to patient to follow up, but patient has not called the clinic back.Sterile techniques were followed and compression was utilized.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22685225
Report Number9612164-2025-03776
Device Sequence Number18376987
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)261031(10)79774
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVS-404
Device Lot Number79774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/14/2025
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight82 KG